Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Aug 25, 2011, 3:04 AM MDT for 15 counties in Montana. It took effect at Aug 25, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2011, 3:04 AM MDT (09:04 UTC)
- In effect from
- Aug 25, 2011, 12:00 PM MDT
- Expired
- Aug 25, 2011, 9:03 PM MDT
- In force
- 9 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carbon County, MT, Custer County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT
The radar
The Billings radar (KBLX), 7 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4774 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560
WWUS85 KBYZ 250904
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
304 AM MDT THU AUG 25 2011
MTZ123>129-252200-
/O.UPG.KBYZ.FW.A.0001.110825T1800Z-110826T0600Z/
/O.NEW.KBYZ.FW.W.0002.110825T1800Z-110826T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-
BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
304 AM MDT THU AUG 25 2011
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR LOW HUMIDITIES AND THUNDERSTORMS WITH GUSTY AND
ERRATIC OUTFLOW WINDS FOR PORTIONS OF SOUTH CENTRAL MONTANA...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129
* IMPACTS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAPABLE OF
STRONG AND ERRATIC WINDS...COMBINED WITH HOT AND DRY CONDITIONS
WILL RESULT IN AN INCREASED CHANCE OF FIRE STARTS AND CRITICAL
FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING.
* WIND...ERRATIC WINDS AND STRONG GUSTS TO 55 MPH ARE POSSIBLE
NEAR THUNDERSTORMS THIS AFTERNOON AND EVENING.
* THUNDERSTORMS...WEAK THUNDERSTORMS WILL BE POSSIBLE WEST OF
BILLINGS THIS MORNING. A MIX OF WET AND DRY THUNDERSTORMS WILL
INCREASE FROM WEST TO EAST OVER THE AREA THIS AFTERNOON THROUGH
THIS EVENING.
* HUMIDITY...13 TO 19 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS3 follow-up statements
591
WWUS85 KBYZ 251417
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
817 AM MDT THU AUG 25 2011
MTZ130>132-260230-
/O.EXA.KBYZ.FW.W.0002.110825T1800Z-110826T0600Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
817 AM MDT THU AUG 25 2011
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...AND INCREASING
THUNDERSTORM ACTIVITY WITH ERRATIC GUSTY WINDS FOR MOST OF
SOUTHEAST MONTANA...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132
* IMPACTS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAPABLE OF
STRONG AND ERRATIC WINDS...COMBINED WITH HOT AND DRY CONDITIONS
WILL RESULT IN AN INCREASED CHANCE OF FIRE STARTS AND CRITICAL
FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING.
* WIND...ERRATIC WINDS AND STRONG GUSTS TO 55 MPH ARE POSSIBLE
NEAR THUNDERSTORMS THROUGH THIS EVENING.
* THUNDERSTORMS...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
DISTRICT TODAY. A MIX OF WET AND DRY THUNDERSTORMS WILL INCREASE
FROM WEST TO EAST OVER THE AREA THROUGH THIS EVENING.
* HUMIDITY...10 TO 15 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
MTZ123>129-260230-
/O.CON.KBYZ.FW.W.0002.110825T1800Z-110826T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-
BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
817 AM MDT THU AUG 25 2011
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...AND
INCREASING THUNDERSTORM ACTIVITY WITH ERRATIC GUSTY WINDS
FOR ALL OF SOUTH CENTRAL MONTANA AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129
* IMPACTS...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAPABLE
OF STRONG AND ERRATIC WINDS...COMBINED WITH HOT AND DRY
CONDITIONS WILL RESULT IN AN INCREASED CHANCE OF FIRE STARTS
AND CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING.
* WIND...ERRATIC WINDS AND STRONG GUSTS TO 55 MPH ARE POSSIBLE
NEAR THUNDERSTORMS THROUGH THIS EVENING.
* THUNDERSTORMS...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
DISTRICT TODAY. A MIX OF WET AND DRY THUNDERSTORMS WILL INCREASE
FROM WEST TO EAST OVER THE AREA THROUGH THIS EVENING.
* HUMIDITY...AS LOW AS 16 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS896
WWUS85 KBYZ 252108
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
308 PM MDT THU AUG 25 2011
MTZ123>132-260600-
/O.CON.KBYZ.FW.W.0002.000000T0000Z-110826T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-
BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
308 PM MDT THU AUG 25 2011
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITIES AND SCATTERED THUNDERSTORM ACTIVITY WITH
ERRATIC GUSTY WINDS FOR ALL OF SOUTH CENTRAL MONTANA...MOST OF
SOUTHEAST MONTANA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132
* IMPACTS...ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF STRONG
AND ERRATIC WINDS...COMBINED WITH HOT AND DRY CONDITIONS WILL
RESULT IN AN INCREASED CHANCE OF FIRE STARTS AND CRITICAL FIRE
WEATHER BEHAVIOR THROUGH THIS EVENING.
* WIND...ERRATIC WINDS AND STRONG GUSTS TO 45 MPH ARE POSSIBLE
NEAR SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING.
* THUNDERSTORMS...EXPECT A MIX OF WET AND DRY THUNDERSTORMS MOVING
WEST TO EAST THROUGH THIS EVENING.
* HUMIDITY...MINIMUMS WILL RANGE FROM 13 TO 23 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS441 WWUS85 KBYZ 260303 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 903 PM MDT THU AUG 25 2011 MTZ123>132-260415- /O.CAN.KBYZ.FW.W.0002.000000T0000Z-110826T0600Z/ GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY- STILLWATER COUNTY- BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST- GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- 903 PM MDT THU AUG 25 2011 ...RED FLAG WARNING IS CANCELLED FOR SOUTH CENTRAL MONTANA...MOST OF SOUTHEAST MONTANA...AND PARTS OF NORTH CENTRAL WYOMING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF ENHANCED FIRE WEATHER CONDITIONS HAS DECREASED ACROSS THE AREA THIS EVENING AND THE RED FLAG WARNING HAS BEEN CANCELLED. HOWEVER...A LINGERING POCKET OF THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY GUSTY WINDS TO 40 MPH ACROSS ZONES 124 AND 127 THROUGH MIDNIGHT. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 2:46 AM MDT, 18 minutes earlier.
Area forecast discussion, Aug 25, 2:46 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
246 AM MDT THU AUG 25 2011
.SHORT TERM...VALID FOR TDY AND FRI...
WILL BE UPGRADING THE FIRE WEATHER WATCH FOR THE CENTRAL AND WESTERN
ZONES TO A RED FLAG WARNING FOR 18Z TODAY THROUGH 06Z TONIGHT. A
COUPLE OF ROUNDS OF PACIFIC SHORTWAVE ENERGY WILL MOVE THROUGH THE
REGION TODAY THROUGH TONIGHT. THE FIRST WAVE WAS OVER ID EARLY THIS
MORNING PRODUCING SHOWERS AND THUNDERSTORMS. THIS FEATURE WILL MOVE
THROUGH THE FORECAST AREA THIS MORNING. OTHER LESS DEFINED WAVES
WILL MOVE THROUGH THE AREA LATER TODAY AND TONIGHT. IN
ADDITION...JET ENERGY WILL MOVE ACROSS THE AREA PROVIDING ADDITIONAL
LIFT IN THE FORM OF JET DIVERGENCE. THERE WILL NOT BE MUCH IN THE
WAY OF CAPE TODAY...BUT SOUNDINGS WILL BE INVERTED-V IN NATURE WITH
A GOOD DEAL OF MID AND HIGH LEVEL MOISTURE. PRECIPITABLE WATERS WILL
RANGE FROM .6 INCHES IN THE SW TO AROUND AN INCH IN THE CENTRAL
ZONES. THE ABOVE FACTORS WILL SUPPORT ISOLATED TO SCATTERED
THUNDERSTORMS WITH THE POTENTIAL FOR MICROBURSTS/STRONG GUSTY WINDS.
A COLD FRONT OVER CANADA THIS MORNING WILL SINK S INTO THE AREA THIS
EVENING. HAVE EXPANDED THE MORNING POPS A BIT FURTHER E GIVEN THE
TIMING OF THE MORNING SHORTWAVE. MADE LITTLE CHANGE TO THE AFTERNOON
POPS. HAVE LEFT SE MT DRY BASED ON MODEL SOUNDINGS. KEPT THE POPS
ACROSS THE REGION TONIGHT. TEMPERATURES WILL BE WELL INTO THE 90S
AGAIN TODAY WITH RELATIVE HUMIDITIES IN THE TEENS OR SINGLE DIGITS.
THE INCREASED THUNDERSTORM ACTIVITY AND LOW RELATIVE HUMIDITIES
SUPPORTED A RED FLAG WARNING.
WILL BRIEF THE NEXT SHIFT TO WATCH THE EASTWARD EXTENT OF
THUNDERSTORM DEVELOPMENT TODAY. SHOULD THE STORMS DEVELOP FURTHER E
INTO SE MT...THE RED FLAG WARNING MAY NEED TO BE EXPANDED EAST.
FRI WILL START OUT DRY BEFORE MORE SHORTWAVE ENERGY MOVES INTO THE
AREA LATE IN THE DAY. KEPT THE POPS CONFINED TO THE SW MOUNTAINS IN
THE AFTERNOON. MODELS ALL HAD ADDITIONAL ENERGY CROSSING THE REGION
FRI NIGHT...BUT DIFFERED IN THEIR PLACEMENT OF THE ENERGY AND
PRECIPITATION. THUS BLANKETED THE AREA WITH LOW POPS AND NO
TIMING ON FRI NIGHT. FRI WILL BE COOLER THAN TODAY DUE TO COOLER
LOW-LEVEL EASTERLY FLOW. HOWEVER...DID NUDGE TEMPERATURES UP
SLIGHTLY BASED ON FORECAST SOUNDINGS. RELATIVE HUMIDITIES WILL BE
IN THE 20S OVER MOST OF THE AREA SO FIRE WEATHER CONDITIONS WILL
BE LESS OF A CONCERN THAN TODAY. ARTHUR
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
MEDIUM RANGE MODELS WERE NOT IN TREMENDOUS AGREEMENT THIS
MORNING. THE CHALLENGE WAS IN THE MAINTAINING OF THE STRONG RIDGE
OVER THE NORTHERN ROCKIES LATE THIS WEEKEND AND THE ONSET OF A
WESTERN TROUGH NEXT WEEK. THE GFS KEEPS THE RIDGE OVER THE
ROCKIES AND ACTUALLY BUILDS IT UP A BIT MORE INTO SOUTHERN
MONTANA ON SATURDAY FOR CONTINUED HOT WEATHER. THE ECMWF PUSHES A
SHORTWAVE ACROSS THE RIDGE AND BUCKLES THE UPPER FLOW TO THE
NORTHWEST FOR A ONSET OF COOLER AIR. THE MODELS THEN TRANSITION
TO LOWER HEIGHTS AS AN UPPER TROUGH MOVES ONTO THE BRITISH
COLUMBIA COAST. THE ECMWF WAS MUCH BROADER WITH THE TROUGH AND
QUICKER WITH THE COOLER AIR. WILL SIDE WITH THE GFS AS IT APPEARS
TO BE MORE CONSISTENT. WOULD EXPECT A HOT DAY SATURDAY WITH A
COOL DOWN SUNDAY. MONDAY AND TUESDAY WILL LIKELY BE HOT AGAIN BUT
NOT AS HOT AS SATURDAY WITH LOWER HEIGHTS BUT STILL ABOVE
AVERAGE. A PRONOUNCED COOL DOWN LOOKS IN THE CARDS FOR WEDNESDAY
ONWARD AS THE WESTERN TROUGH APPROACHES. WILL KEEP POPS IN
THROUGH THE PERIOD WITH SHORTWAVES STREAMING THROUGH THE REGION
AND PRECIPITABLE WATER AMOUNTS REMAINING UNSEASONABLY HIGH. TWH
&&
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN
LOCATIONS THIS MORNING. THIS MAY IMPACT KLVM WITH GUSTY WINDS.
OTHERWISE...CLOUDS WILL INCREASE FROM WEST TO EAST THIS MORNING.
MORE THUNDERSTORMS WILL DEVELOP OVER WESTERN AND CENTRAL
LOCATIONS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM
THESE STORMS WILL BE WIND GUSTS TO 45KTS. THE STORMS WILL SPREAD
INTO THE EAST BY MID EVENING. TWH
&&
.PRELIMINARY POINT TEMP/POPS...
TDY FRI SAT SUN MON TUE WED
-------------------------------------------------------
BIL 094 062/089 062/095 063/086 059/089 061/090 057/084
3/T 20/U 22/T 32/T 11/U 12/T 22/T
LVM 091 051/091 052/092 054/086 048/087 050/086 048/082
3/T 31/B 32/T 32/T 12/T 22/T 22/T
HDN 097 061/093 060/096 061/091 056/092 058/095 056/091
3/T 30/U 22/T 32/T 11/U 12/T 21/B
MLS 097 063/090 063/095 065/087 059/089 060/091 059/088
1/U 20/U 22/T 22/T 12/T 22/T 21/B
4BQ 097 060/090 060/094 062/090 055/089 055/092 057/090
1/U 20/U 22/T 22/T 11/U 11/U 21/B
BHK 095 057/085 057/090 061/086 054/084 055/089 058/087
0/U 20/U 22/T 32/T 12/T 22/T 21/B
SHR 095 058/092 059/094 058/086 053/087 054/089 054/087
2/T 30/B 22/T 32/T 11/U 12/T 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR ZONES 117-123>129.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Aug 24, 9:20 PM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 920 PM MDT WED AUG 24 2011 MTZ028>042-056>058-063>068-WYZ098-099-260330- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 920 PM MDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEATHER SYSTEM WILL MOVE ACROSS THE REGION THURSDAY CREATING DANGEROUS FIRE CONDITIONS THURSDAY AFTERNOON AND EVENING. THE SYSTEM WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS BRINGING THE POTENTIAL FOR STRONG ERRATIC WIND GUSTS AND ADDITIONAL FIRE STARTS FROM LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 24, 9:46 PM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
946 PM MDT WED AUG 24 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST 2 NNW BILLINGS 45.81N 108.55W
08/24/2011 M61 MPH YELLOWSTONE MT ASOS
EVENT DURATION 1 MINUTES.
&&The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:34 PM MDT | Special Weather Statement | BYZ | Carbon | 56 min |
| Aug 24, 7:33 PM MDT | Special Weather Statement | BYZ | Yellowstone | 57 min |
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.